Alert archive / Oklahoma / Special Weather Statements in 2021
Special Weather Statement, NWS Norman, OK
NWS Norman, OK issued this special weather statement at Nov 10, 2021, 7:13 PM CST for Garvin County, Oklahoma. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 10, 2021, 7:13 PM CST (01:13 UTC)
- Expired
- Nov 10, 2021, 7:45 PM CST
- In force
- 32 min
- Issued by
- NWS Norman, OK
- Hail
- 0.75 in
- Wind
- 30
County Garvin County, OK
The radar
The Norman radar (KTLX), 54 km from the middle of the area, began a volume at 01:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 1.2 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 964 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 884 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 186 m²/s²
- 0-3 km storm-relative helicity
- 206 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 4.4
The text
As transmitted.
878 WWUS84 KOUN 110113 SPSOUN Special Weather Statement National Weather Service Norman OK 713 PM CST Wed Nov 10 2021 OKZ028-030-040-110145- Pottawatomie OK-Garvin OK-McClain OK- 713 PM CST Wed Nov 10 2021 ...A strong thunderstorm will impact portions of northeastern Garvin, southern Pottawatomie and southeastern McClain Counties through 745 PM CST... At 713 PM CST, Doppler radar was tracking a strong thunderstorm near Wayne, moving east at 25 mph. HAZARD...Penny size hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. Locations impacted include... Maysville, Wayne, Paoli, Byars and Rosedale. This includes Interstate 35 between mile markers 76 and 86. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. && LAT...LON 3482 9746 3492 9740 3494 9693 3472 9709 TIME...MOT...LOC 0113Z 283DEG 22KT 3488 9731 MAX HAIL SIZE...0.75 IN MAX WIND GUST...<30 MPH $$ Mahale
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Nov 10, 2:18 PM CST, 4 hours 55 minutes earlier.
Area forecast discussion, Nov 10, 2:18 PM CST, 4 hours 55 minutes before
Area Forecast Discussion National Weather Service Norman OK 218 PM CST Wed Nov 10 2021 ...New SHORT TERM, LONG TERM, UPPER AIR... .SHORT TERM... (This evening through Thursday) Issued at 206 PM CST Wed Nov 10 2021 An upper-level wave and surface frontal system will move east across our forecast area this evening, bringing chances for thunderstorms, some likely severe, and a breezy, cooler night. Moderate instability and moderate vertical wind shear will support strong to severe storms, with the usual wind/hail threats. Hodographs are not overly impressive, but a few (relatively) weak tornadoes will be possible this evening with any supercells that develop, and with the QLCS that is expected to develop shortly after sunset. Once the cold front passes through, breezy north to northwest winds will bring cooler weather, and an end to rain/storm chances. CmS && .LONG TERM... (Thursday night through next Tuesday) Issued at 206 PM CST Wed Nov 10 2021 Dry northwest flow (aloft) will be the rule through Monday. A wave in the flow may bring a few showers to north-central Oklahoma late Thursday night/very early Friday, although any showers that occur will be brief, and generally light. The cooler weather will include low temperatures around freezing Saturday morning. As the forecast stands right now, most of the area that is expected to reach freezing has already had a freeze this season. However, none have had a "hard" freeze, so Frost/Freeze headlines will likely be needed once the area is better-defined. The remainder of the forecast period should feature mainly clear/dry weather with a slow warming trend. CmS && .AVIATION... (18Z TAFS) Issued at 1138 AM CST Wed Nov 10 2021 Low-level moisture continues to stream north ahead of a storm system approaching from the High Plains region. This is causing low ceilings across much of Oklahoma and north Texas. There will be a chance for thunderstorms (some probably severe) late this afternoon into the late evening, mainly east of KEND-KSPS, shifting east with time. As a cold front sweeps across the region this evening, clearing will follow, along with gusty northwest to north winds. && .UPPER AIR... Issued at 206 PM CST Wed Nov 10 2021 Upper air flights are planned for 21Z and 11/00Z.. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 43 61 41 55 / 50 0 10 0 Hobart OK 41 64 40 59 / 0 0 0 0 Wichita Falls TX 45 66 42 62 / 10 0 0 0 Gage OK 37 61 34 55 / 0 0 10 0 Ponca City OK 40 60 39 52 / 40 0 20 0 Durant OK 47 66 42 62 / 80 0 0 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...23 LONG TERM....23 AVIATION...23
Hazardous weather outlook, Nov 10, 6:34 PM CST, 39 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 634 PM CST Wed Nov 10 2021 OKZ004>048-050>052-TXZ083>090-120045- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 634 PM CST Wed Nov 10 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... .Thunderstorms... Strong to severe thunderstorms will occur across portions of central and southern Oklahoma, and north Texas through the evening. Hail up to golf ball size and wind gusts up to 70 mph are the main threat with the strongest storms. There is a low tornado threat across portions of southern Oklahoma and north Texas. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... Storm spotter groups and emergency management personnel should prepare for severe weather operations after 4 PM. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... .Freezing Temperatures... Freezing temperatures are possible for much of Oklahoma early Saturday morning. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Local storm report, Nov 10, 6:48 PM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
648 PM CST WED NOV 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0623 PM HAIL 4 NE BRAY 34.66N 97.78W
11/10/2021 E1.00 INCH STEPHENS OK TRAINED SPOTTER
DIMES AND QUARTERS. TIME ESTIMATED BASED ON
RADAR.
&&
BRBLocal storm report, Nov 10, 6:53 PM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
653 PM CST WED NOV 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0644 PM HAIL 5 E JONES 35.57N 97.21W
11/10/2021 E1.00 INCH OKLAHOMA OK FIRE DEPT/RESCUE
&&
PWLocal storm report, Nov 10, 6:55 PM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
655 PM CST WED NOV 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0651 PM HAIL DEER CREEK 36.81N 97.52W
11/10/2021 M1.00 INCH GRANT OK TRAINED SPOTTER
&&Local storm report, Nov 10, 7:02 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
702 PM CST WED NOV 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0659 PM HAIL 3 N HARRAH 35.54N 97.16W
11/10/2021 E1.00 INCH OKLAHOMA OK FIRE DEPT/RESCUE
&&
PWSpecial weather statement, Nov 10, 7:11 PM CST, 2 minutes before
Special Weather Statement
National Weather Service Norman OK
711 PM CST Wed Nov 10 2021
OKZ040-041-046-110145-
Carter OK-Garvin OK-Murray OK-
711 PM CST Wed Nov 10 2021
...A strong thunderstorm will impact portions of southwestern Garvin,
northwestern Carter and southwestern Murray Counties through 745 PM
CST...
At 711 PM CST, Doppler radar was tracking a strong thunderstorm 4
miles north of Tatums, moving east at 25 mph.
HAZARD...Penny size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Katie, Tatums, Ratliff City, Hennepin, Pooleville and Pernell.
This includes Interstate 35 between mile markers 59 and 61.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3444 9756 3454 9757 3460 9756 3459 9718
3434 9724
TIME...MOT...LOC 0111Z 283DEG 22KT 3454 9747
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH
MahaleSpecial weather statement, Nov 10, 7:13 PM CST, 0 minutes before
Special Weather Statement National Weather Service Norman OK 713 PM CST Wed Nov 10 2021 OKZ028-030-040-110145- Pottawatomie OK-Garvin OK-McClain OK- 713 PM CST Wed Nov 10 2021 ...A strong thunderstorm will impact portions of northeastern Garvin, southern Pottawatomie and southeastern McClain Counties through 745 PM CST... At 713 PM CST, Doppler radar was tracking a strong thunderstorm near Wayne, moving east at 25 mph. HAZARD...Penny size hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. Locations impacted include... Maysville, Wayne, Paoli, Byars and Rosedale. This includes Interstate 35 between mile markers 76 and 86. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. && LAT...LON 3482 9746 3492 9740 3494 9693 3472 9709 TIME...MOT...LOC 0113Z 283DEG 22KT 3488 9731 MAX HAIL SIZE...0.75 IN MAX WIND GUST...<30 MPH Mahale
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 10, 6:15 PM CST | Special Weather Statement | OUN | Garvin | 30 min |
| Nov 10, 6:18 PM CST | Severe Thunderstorm Warning | OUN | Payne | 27 min |
| Nov 10, 6:20 PM CST | Severe Thunderstorm Warning | OUN | Carter, Garvin, Stephens | 40 min |
| Nov 10, 6:24 PM CST | Severe Thunderstorm Warning | OUN | Lincoln, Logan, Oklahoma, Payne, Pottawatomie | 51 min |
| Nov 10, 6:36 PM CST | Special Weather Statement | OUN | Cleveland, McClain | 24 min |
| Nov 10, 6:40 PM CST | Tornado Warning | OUN | Carter, Garvin, Stephens | 27 min |
| Nov 10, 6:42 PM CST | Severe Thunderstorm Warning | OUN | Jefferson | 21 min |
| Nov 10, 7:10 PM CST | Severe Thunderstorm Warning | OUN | Cleveland, Lincoln, Oklahoma, Pottawatomie, Seminole | 50 min |
| Nov 10, 7:11 PM CST | Special Weather Statement | OUN | Carter | 34 min |
| Nov 10, 7:17 PM CST | Special Weather Statement | OUN | Bryan | 13 min |
| Nov 10, 7:18 PM CST | Special Weather Statement | OUN | Pontotoc | 27 min |
| Nov 10, 7:31 PM CST | Special Weather Statement | OUN | Bryan | 29 min |
| Nov 10, 7:33 PM CST | Special Weather Statement | OUN | Bryan | 27 min |
| Nov 10, 7:41 PM CST | Severe Thunderstorm Warning | OUN | Bryan | 19 min |
| Nov 10, 7:46 PM CST | Tornado Warning | OUN | Carter, Murray | 27 min |
| Nov 10, 8:16 PM CST | Special Weather Statement | OUN | Carter | 29 min |
| Nov 10, 8:28 PM CST | Special Weather Statement | OUN | Coal | 32 min |
| Nov 10, 8:50 PM CST | Special Weather Statement | OUN | Atoka | 25 min |
| Nov 10, 8:56 PM CST | Special Weather Statement | OUN | Atoka | 34 min |
| Nov 10, 9:13 PM CST | Special Weather Statement | OUN | Atoka | 32 min |
| Nov 10, 6:17 PM CST | Tornado Warning | OUN | Clay | 28 min |
| Nov 10, 6:30 PM CST | Severe Thunderstorm Warning | OUN | Archer, Clay, Wichita | 45 min |
| Nov 10, 7:00 PM CST | Severe Thunderstorm Warning | OUN | Archer, Clay | 45 min |
Nearby
Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.